Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 151, NWS Kansas City, MO

June 16, 2010Johnson County, Wyandotte County, Kansas; Cass County, Jackson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 16, 2010, 5:42 PM CDT for Johnson County, Wyandotte County, Kansas; Cass County, Jackson County, Missouri. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2010, 5:42 PM CDT (22:42 UTC)
Expired
Jun 16, 2010, 6:30 PM CDT
In force
48 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Johnson County, KS, Wyandotte County, KS, Cass County, MO, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 44 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:50 PM CDTTSTM WND GST 60Shawnee, KS
Jun 16, 5:54 PM CDTTSTM WND GST 606 E De Soto, KS
Jun 16, 6:02 PM CDTTSTM WND GST 50Lenexa, KS
Jun 16, 6:30 PM CDTTSTM WND GST 50Raymore, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 5:37 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WUUS53 KEAX 162242
SVREAX
KSC091-209-MOC037-095-162330-
/O.NEW.KEAX.SV.W.0151.100616T2242Z-100616T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 PM CDT WED JUN 16 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI...
  WESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 630 PM CDT

* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BONNER SPRINGS TO 5 MILES SOUTHEAST OF DE SOTO TO GARDNER...
  AND MOVING EAST AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
  THESE DAMAGING WINDS.

  AT AROUND 530 PM CDT 60 MPH WINDS WERE REPORTED IN EUDORA KANSAS.

* LOCATIONS IMPACTED INCLUDE...
  OLATHE...SHAWNEE...EDWARDSVILLE...LENEXA...LAKE QUIVIRA...
  MERRIAM...OVERLAND PARK...MISSION...PRAIRIE VILLAGE...LEAWOOD...
  FAIRWAY...MISSION HILLS...WESTWOOD...KANSAS CITY KANSAS...KANSAS
  CITY...GRANDVIEW...BELTON...RAYTOWN...SUGAR CREEK AND INDEPENDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3894 9493 3899 9494 3899 9493 3899 9490
      3908 9490 3912 9460 3911 9459 3913 9457
      3914 9448 3912 9445 3915 9441 3898 9436
      3881 9442 3878 9498
TIME...MOT...LOC 2242Z 264DEG 31KT 3906 9488 3894 9483
          3881 9489
WIND...HAIL 60MPH 0.88IN

$$

MJ
4 follow-up statements
644 
WWUS53 KEAX 162251
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT WED JUN 16 2010

KSC091-209-MOC037-095-162330-
/O.CON.KEAX.SV.W.0151.000000T0000Z-100616T2330Z/
WYANDOTTE KS-JOHNSON KS-CASS MO-JACKSON MO-
551 PM CDT WED JUN 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY
IN EAST CENTRAL KANSAS...AND SOUTHERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS...AND WESTERN JACKSON AND NORTHWESTERN CASS COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 630 PM CDT...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EDWARDSVILLE TO LENEXA TO GARDNER...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...AT 550 PM CDT 60 MPH WINDS WERE REPORTED IN SHAWNEE 
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LAKE QUIVIRA...LENEXA...MERRIAM...OVERLAND PARK...MISSION...PRAIRIE
  VILLAGE...LEAWOOD...FAIRWAY...MISSION HILLS...WESTWOOD...KANSAS
  CITY KANSAS...KANSAS CITY...GRANDVIEW...BELTON...RAYTOWN...SUGAR
  CREEK...INDEPENDENCE...MISSION WOODS...WESTWOOD HILLS AND MUNCIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3894 9493 3899 9494 3899 9493 3899 9490
      3908 9490 3912 9460 3911 9459 3913 9457
      3914 9448 3912 9445 3915 9441 3898 9436
      3881 9442 3878 9498
TIME...MOT...LOC 2251Z 264DEG 31KT 3907 9480 3895 9476
          3882 9481
WIND...HAIL 60MPH 0.88IN

$$

MJ
033 
WWUS53 KEAX 162309
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT WED JUN 16 2010

KSC091-209-MOC037-095-162330-
/O.CON.KEAX.SV.W.0151.000000T0000Z-100616T2330Z/
WYANDOTTE KS-JOHNSON KS-CASS MO-JACKSON MO-
609 PM CDT WED JUN 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND SOUTHERN WYANDOTTE COUNTY
IN NORTHEAST KANSAS...AND WESTERN JACKSON AND NORTHWESTERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 630 PM CDT...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MISSION TO LEAWOOD TO 7 MILES SOUTHEAST OF OLATHE...MOVING EAST
AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...AT 554 PM CDT 60 MPH WINDS WERE REPORTED 6 MILES EAST 
OF EUDORA AND AT 550 PM CDT 60 MPH WINDS BLEW THROUGH SHAWNEE WITH 
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  KANSAS CITY...GRANDVIEW...BELTON...RAYTOWN...SUGAR CREEK...
  INDEPENDENCE...MAYWOOD AND UNITY VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3899 9490 3906 9489 3912 9460 3911 9459
      3913 9456 3914 9448 3912 9445 3915 9441
      3898 9436 3881 9442 3881 9492
TIME...MOT...LOC 2308Z 264DEG 31KT 3908 9461 3896 9457
          3884 9464
WIND...HAIL 60MPH 0.75IN

$$

MJ
812 
WWUS53 KEAX 162324
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT WED JUN 16 2010

KSC209-162334-
/O.CAN.KEAX.SV.W.0151.000000T0000Z-100616T2330Z/
WYANDOTTE KS-
624 PM CDT WED JUN 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WYANDOTTE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3898 9464 3904 9463 3904 9461 3911 9460
      3911 9459 3913 9456 3914 9448 3912 9445
      3915 9441 3898 9436 3881 9442 3881 9482
TIME...MOT...LOC 2324Z 257DEG 29KT 3911 9445 3899 9441
          3887 9449

$$

KSC091-MOC037-095-162330-
/O.CON.KEAX.SV.W.0151.000000T0000Z-100616T2330Z/
JOHNSON KS-CASS MO-JACKSON MO-
624 PM CDT WED JUN 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WESTERN JACKSON AND
NORTHWESTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 630 PM
CDT...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SUGAR CREEK TO RAYTOWN TO GRANDVIEW...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  INDEPENDENCE AND UNITY VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3898 9464 3904 9463 3904 9461 3911 9460
      3911 9459 3913 9456 3914 9448 3912 9445
      3915 9441 3898 9436 3881 9442 3881 9482
TIME...MOT...LOC 2324Z 257DEG 29KT 3911 9445 3899 9441
          3887 9449
WIND...HAIL 60MPH <.75IN

$$

MJ
295 
WWUS53 KEAX 162329
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CDT WED JUN 16 2010

KSC091-MOC037-095-162339-
/O.EXP.KEAX.SV.W.0151.000000T0000Z-100616T2330Z/
JOHNSON KS-CASS MO-JACKSON MO-
629 PM CDT WED JUN 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WESTERN JACKSON AND NORTHWESTERN CASS
COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT 630 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3898 9464 3904 9463 3904 9461 3911 9460
      3911 9459 3913 9456 3914 9448 3912 9445
      3915 9441 3898 9436 3881 9442 3881 9482
TIME...MOT...LOC 2329Z 257DEG 29KT 3912 9440 3900 9436
          3888 9444

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:49 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 16, 3:49 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
349 PM CDT WED JUN 16 2010

.DISCUSSION...

SCATTERED THUNDERSTORMS WERE DEVELOPING IN ERN KS AHEAD OF A WEAK
SHORTWAVE TROUGH MVG THROUGH KS AND OK. THE SHEAR IS QUITE WEAK WITH
AN OUTFLOW BOUNDARY PROGRESSING SE WELL AHEAD OF THE CONVECTION.
THERE HAS BEEN AN ATTEMPT FOR THE CONVECTION TO MOVE EAST THIS
AFTN...BUT GIVEN THE LOWER DEWPOINTS AND WEAKER BOUNDARY LAYER
FLOW...CONVECTION TENDS TO WEAKEN AS IT APPROACHES THE KC METRO.

SBCAPE WAS BELOW 1500 J/KG THIS AFTN FOR XTRM WRN MO WITH THE ERN KS
CONVECTION LIKELY TO PROGRESS MORE SE TOWARD THE HIGHER THETAE ENV.
THEREFORE HAVE RAISED POPS SLIGHTLY FOR THIS EVENING FOR THE SWRN GRIDS.

OVERNIGHT...THE LLJ INTENSIFIES THROUGH CNTRL KS TO CENTRAL NEB WITH A
WEAK BRANCH THROUGH MISSOURI. MODEST ISENTROPIC LIFT IS PRESENT
THROUGH THE 208-215 K LAYER WITH ACCAS DEVELOPMENT LIKELY FOR THE WRN
CWA SHORTLY BEFORE OR AFT MIDNIGHT. AS A RESULT...HIGH BASED
THUNDERSTORMS WILL BE POSSIBLE WITH FCST SOUNDINGS INDICATING ONLY A
VERY SLIM RISK OF SEVERE CONVECTION.

ANY OVERNIGHT CONVECTION WILL SHIFT EAST THURSDAY MORNING WITH SSWLY
BOUNDARY LAYER FLOW LEADING TO WARMER TEMPERATURES. HIGH DEWPOINTS
AND TEMPS IN THE LOW 90S WILL DRIVE HEAT INDICES TO AROUND 100 FOR
THE WRN CWA THURSDAY AND AGAIN FRIDAY.

THE NEXT CONCERN IS THE UPPER TROUGH OVER THE WRN US WHICH WILL LIFT
NE INTO THE NRN PLAINS THURSDAY AND FRIDAY. THIS SYSTEM WILL DRIVE A
FRONT TOWARD XTRM NWRN MO BY LATE FRIDAY. ALTHOUGH SHEAR WILL BE
WEAK...EXTREME INSTABILITY MAY LEAD TO THE DEVELOPMENT OF AN MCS NR
THE IOWA BDR FRIDAY NIGHT. HAVE INCREASED POPS SLIGHTLY.

DB

EXTENDED (SATURDAY THROUGH WEDNESDAY)...

AN UPPER LEVEL TROUGH REDEVELOPS OVER THE WRN US AS THE NRN PLAINS
TROUGH SHIFTS EAST. THIS WILL PUT THE CWA IN SOUTHWESTERLY FLOW ALOFT
FOR MOST OF THE FORECAST PERIOD. MOST MODELS ARE IN AGREEMENT IN
KEEPING THE CWA ALONG THE SOUTHERN PERIPHERY OF THE THE FLOW WITH A
NEARLY STATIONARY BOUNDARY LOCATED ACROSS THE EXTREME NRN CWA OR A
LITTLE FURTHER NORTH INTO SRN NEB/SRN IOWA. AS A
RESULT...THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG THE BOUNDARY
THROUGH AT LEAST TUESDAY...MAINLY ACR NRN MISSOURI. CONFIDENCE IS NOT
HIGH AS ANY THUNDERSTORM COMPLEX WILL HAVE A DRASTIC INFLUENCE ON FUTURE
THUNDERSTORM ACTIVITY. THEREFORE...THE REALIZED WEATHER WILL BE
DEPENDENT ON THE MESOSCALE ENVIRONMENT WHICH WILL NOT BE HANDLED WELL
BY THE MODELS. IT IS POSSIBLE THAT SUCCESSIVE CONVECTIVE COMPLEXES
MAY IMPACT AT LEAST THE NRN CWA WITH HEAVY RAIN AND SEVERE WEATHER
POSSIBLE. OTHERWISE...A VERY WARM AND HUMID AIR MASS WILL PREVAIL
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

AJ/DB

&&

.AVIATION...

THUNDERSTORMS WHICH DEVELOPED OVER CENTRAL KANSAS DURING THE MORNING
WILL CONTINUE TO MOVE NORTHEAST...AFFECTING THE TAF SITES BETWEEN
ABOUT 21Z-24Z. EXPECT ACTIVITY TO CONTINUE NORTHEASTWARD AWAY FROM
THE TAF SITES DURING THE EVENING HOURS. THERE CONTINUES TO BE BE
SIGNALS OF MORE EXTENSIVE ELEVATED CONVECTION DEVELOPING OVERNIGHT.
STILL SIGNIFICANT UNCERTAINTY AS TO WHETHER THIS BAND OF TSTMS
DEVELOPS DIRECTLY OVER THE TERMINAL CORRIDOR...OR MORE TO THE
EAST...AND HAVE CONTINUED MENTION OF PROB30 TOWARD SUNRISE
THURSDAY. OTHERWISE VFR CONDITIONS WILL PREVAIL EXCEPT DURING ANY
THUNDERSTORM ACTIVITY.

NRR

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 16, 4:26 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 PM CDT WED JUN 16 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-172130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
426 PM CDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

A BAND OF THUNDERSTORMS IN EASTERN KANSAS...FROM TOPEKA SOUTH TO NEAR
CHANUTE KANSAS WILL CONTINUE TO MOVE EAST SOUTHEAST THROUGH EARLY THIS
EVENING. THE STORMS ARE EXPECTED TO MOVE INTO THE WESTERN PART OF THE
KANSAS CITY METRO AND MIAMI AND LINN COUNTIES IN KANSAS BETWEEN 5
AND 6 PM. A FEW STORMS MAY PRODUCE DAMAGING WINDS. THE STORMS WILL
CONTINUE TO MOVE EAST THROUGH THE EVENING AND MAY REACH SEDALIA AND
CLINTON BY 9 PM. AFTER 9 PM...THE STORMS WILL WEAKEN AND MOVE EAST
AND SOUTHEAST OUT OF THE OUTLOOK AREA.

THE THREAT FOR THUNDERSTORMS WILL THEN INCREASE...AFTER
MIDNIGHT...ACROSS MOST OF THE OUTLOOK AREA. ALTHOUGH NO SEVERE
WEATHER IS EXPECTED...A FEW STORMS MAY PRODUCE STRONG GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY ACROSS NORTHEAST
AND CENTRAL MISSOURI. OTHERWISE...A HOT AND HUMID AIR MASS WILL
BUILD INTO THE AREA THURSDAY AND FRIDAY WITH TEMPERATURES EXPECTED
TO REACH THE LOWER 90S AND AFTERNOON HEAT INDICES AROUND 100 DEGREES.
THE VERY WARM HEAT INDICES MAY PERSIST INTO EARLY NEXT WEEK.

A NEARLY STATIONARY FRONT WILL TAKE UP RESIDENCE FROM SOUTHERN
NEBRASKA AND NORTHERN KANSAS EAST TO SOUTHERN IOWA AND NORTHERN
MISSOURI FRIDAY THROUGH TUESDAY. A SERIES OF WEAK UPPER LEVEL
DISTURBANCES MAY TRIGGER PERIODIC ROUNDS OF THUNDERSTORMS FRIDAY
THROUGH TUESDAY IN THE VICINITY OF THE BOUNDARY...MAINLY IN NORTHERN
MISSOURI ALONG AND NORTH OF ROUTE 36. SEVERE WEATHER WILL BE
POSSIBLE
ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:37 PM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Linn, Miami, Wyandotte4 hr
Jun 16, 4:56 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth49 min
Jun 16, 5:18 PM CDTSevere Thunderstorm WarningEAXJohnson42 min
Jun 16, 5:26 PM CDTFlash Flood WarningEAXJohnson, Leavenworth, Wyandotte4 hr
Jun 16, 5:32 PM CDTSevere Thunderstorm WarningEAXLinn, Miami43 min
Jun 16, 6:55 PM CDTFlash Flood WarningEAXMiami3 hr
Jun 16, 6:16 PM CDTSevere Thunderstorm WarningEAXBates, Cass29 min
Jun 16, 6:36 PM CDTSpecial Weather StatementEAXCass39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.